The Awards took their 4 and 5 year old children to the Walgreens in Evansville, Indiana on October 4 for their annual shots. About 90 minutes later, the pharmacist called saying he had made a mistake. The whole family had received injections of adult doses of the Covid-19 vaccine.
“When they called us up and told us they made a mistake and gave us the wrong shot, I was just in shock,” said Alexandra Price. “All I could say to them was, ‘What does this mean for my children?'”
If Alexandra and Joshua, already fully vaccinated since last April, worried about themselves, they worried more about Sophia, 5 years old and Lukas, 4 years old.
“Lukas started to feel sick before we even got home from Walgreens,” Alexandra said.
“He was feeling disgusting, lethargic and had already started to have a fever,” Joshua added.
“They’ll probably do fine,” said Dr Peter Hotez, dean of the National School of Tropical Medicine at Baylor College of Medicine. “The difference is that they received a dose of the vaccine three times as high as that tested in clinical trials.”
“It’s concerning that they’ve been given a higher dose and need to be watched, but they should be doing just fine,” Hotez said. “There is now a lot of data on children aged 5 and over.”
He added that Alexandra and Joshua’s extra dose of vaccine is similar to a booster.
After asking Walgreens to provide them with proof of vaccination so the family can show medical professionals what they were given in an emergency, Prices say Walgreens hesitated. “They wanted to involve their legal department and didn’t want to give us these cards, so we have our own lawyer,” Alexandra said.
Joshua explained that the cards were important proof for doctors if the children continued to get sick. He said Walgreens gave them their cards the next day.
Walgreens spokesman Kris Lathan released a statement to CNN saying that due to privacy laws he could not comment on a specific event.
“In general, be aware that such cases are rare and Walgreens takes these matters very seriously,” the statement said. “In the event of an error, our first concern is always the well-being of our patients. Our multi-step vaccination procedure includes several safety checks to minimize the risk of human error and we have reviewed this process with our pharmacy staff to prevent such occurrences. ”
Walgreens has not commented on how a vaccine mix might have happened.
Symptoms worsened for Sophia and Lukas, and the Prices took their children to see a cardiologist.
“Children have experienced a number of side effects since receiving the Pfizer COVID-19 vaccine. Fever, body aches, cough, headache and nausea are some of the symptoms children experience.” , according to a statement released by Price’s lawyer. , Dan Tuley. “The 4 and 5 year old children are also being treated by a pediatric cardiologist for tachycardia and high blood pressure, respectively.”
After a follow-up appointment on Tuesday, Alexandra said Lucas got better but Sophia got worse. “Her blood pressure is in the 98th percentile and she continues to have no energy.”
Alexandra and Joshua themselves continue to slowly recover from symptoms that appeared shortly after vaccination. These symptoms include high blood pressure, fevers, chest pain, and headaches.
“It’s been well over a week and I still have high blood pressure and chest pain,” Joshua said. He said he was being monitored by his doctor for his blood pressure and chest pain.
CNN tried to contact Pfizer for comment but got no response.